MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform 45 instrument was analyzed, and the complaint was not confirmed by failure analysis.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using a white 45 reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.Review of master supervisory controller (msc) and digital signal processor (dsp) logs were unable to verify any failures.The instrument was fully functional.There was no problem detected.Additionally, the reload has been returned and evaluated by the failure analysis team.The reload was found to have lodged staples wedged in between the reload in front of the exposed knife.Visual inspection confirms there is a lodged staple ahead of the blade stopping point and one on the knife track at the distal end, which can prevent the blade from progressing through the full firing trajectory.There was also cartridge damage and blade damage to the knife observed.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.There was cartridge damage observed.The probable root cause cannot be determined based on the information provided and failure analysis results.No product issue was identified.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, sureform 45 instrument would not release from tissue.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the instrument was inspected prior to use, during second firing, after inspection and cleaning did not find any damage or abnormality.A lung lobectomy was being performed when the issue occurred during a stapling of a lung section.No errors occurred.The jaws were stuck on tissue however the surgeon/or staff was able to successfully open the jaws intraoperatively and release the tissue by using a manual release on the stapler.No adverse effect to the tissue.No unexpected tissue removal.No bleeding.The procedure was completed robotically.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23796574
Report Number2955842-2025-48281
Device Sequence Number10465343
Product Code GDW
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K12250605
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberK12250605 0430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown